hi, i have been very sick for exactly 1 year as of right now.i have been to about 8 drs & nobody can tell me whats wrong.all they tell me is that my symptoms are very rare.im just wondering if anyone ever had these symptoms and maybe got a real diagnosis to what this is.symptoms are: LOW ADRENAL LEVELS ,LOW THYROID LEVELS,LOW ESTROGEN LEVELS,BUT HIGH PROLACTIN LEVELS.ive had no period for 1 year now.my major problem is the tremendous amount of weight gain .ive gained 80pds in 1 year.every part of my body is swollen. my feet burn and hurt every single day.i can hardly walk,cant bend,cant do what i normally would have been able to do.(and i was extremely active)ive tried every diet and exercise and nothing seems to work.i gain a HALF A POUND TO A POUND EVERY DAY.may be every other day i wll stay the same,but comes next day ,weight goes up again.i cant take anymore of this.i have 5 year old twins that i cant even take care of. drs cant explain the weight nor can they diagnose me.can any one possibly help with anything they may know on this topic, since these drs are utterly USELESSSSSSSSSSS.thank u so much-i forgot to add in the meds. im on 100mg of levothyroxin in morning and 10 mg of hydrocortisone am and 5mg at 4pm.thanks again
You have all the symptoms of a pituitary adenoma, a small benign pituitary tumor that is secreting excess prolactin and causing your other pituitary hormones to be deficient. You need to have an MRI of pituitary gland and be under the care of an endocrine specialist. If the tumor is small and not causing headaches or visual disturbance it can be treated medically by suppressing prolactin secretion and supplementing your adrenal, thyroid and estrogen hormones. I would bet your thyroid dose is inadequate, and that is what is causing the weight gain. Please see an endo, get an MRI to confirm adenoma and serve as a baseline for its size, and aim to get your TSH around 1, to stop the weight gain. You are also on a rather low dose of hydrocortisone, and may need more to feel and function at your optimum.
we finally got a diagnosis to my mystery disease.i went to see a dr in rochester n.y.they r suppose to only specalize in pituitary.they r a multi disciplanarium program and r suppose to be excellant.they diagnosed me with"lymphocytic hypophysitis" which is an auto immune disease which attacked my pituitary gland and threw all my hormones out of wack.mind u ,i have NO TUMOR in my pi
tuitary.she increased my synthroid to 112mg once a day and changed my hydrocortisone to 10mg am and 5mg at 4pm.Still no change and has been 4 wks already.what i cant understand is this RAPID WEIGHT GAIN thaty has not stopped and this SWELLING and BURNING,ACHING of my feet and ankles to the point that i cant even step on my feet nor walk.also she put me on cabergoline to drop my prolactin so that i could get my period.im on a1/4 of the pill once a wk for 3 wks.now starts my 4 wk and i will take A 1/2 A PILL ONCE AWK.WENT FOR BLOOD ON WED .STILL WAITING FOR RESULTS.has anyone ever heard of thyroid CAUSING WEIGHT GAIN and this feet issue?if anyone pls has any info on this /it would really help thx...
Interesting diagnosis! Glad you got an answer! It may be that the synthroid dose is not quite high enough yet. You will know more when you get the test results back. Sounds like you are on the right track though with this Dr.
Last edited by ladybud; 11-18-2012 at 08:35 AM.
Reason: changed response
just got results and exactly ,synthruid dose is not enough.she bumped me up to 125.in 3 wks wellget reults from that.on a good note my prolactin went down from 88 to 4,which is very good.still on the same dose of hydrcortizone.still gaining weight and still have the issue witrh the feet
It will take time to see your weight change after a small dose increase, but at least now there is hope, and you know what is wrong, and will get your meds adjusted to the right doses. I would highly recommend, if you are still feeling sick, to get tested for other autoimmune diseases, since you have one, you may have others. Many of them cause significant fatigue, and some cause swelling either in the tissues or joints, and can affect the feet. I would ask for Vit D, folate and Vit B12 levels to be tested on blood, as B12 and folate deficiency can cause burning in feet from peripheral neuropathy. You may only have one part of the puzzle put together, I hate to say. But the more pieces that fall into place, the better you can feel, so it is worth finding out!
The Following User Says Thank You to ladybud For This Useful Post: twins17 (12-09-2012)
Well we just leveled my thyroid after I year.they also leveled my prolactin .it is so low it doesn't show up.but still no period.dr said if no period by end of jan then she's starting me on estrogen pills.as far as my cortisol she's also checking in jan.if that looks like its normalizing then she'll reduce the dose.only problems I'm having now are the swelling in my feet which I don't think it's just my feet,it looks like my whole body is swollen.and still gaining weight.i thought once your levels are normal the should drop somehow.
There are other factors that could be causing the swelling and weight gain could be from fluid retention. Have you had your kidney function tested? That would involve a urinalysis plus BUN and creatinine, BUN/creat. ratio, estimated glomerular filtration rate (EGFR) and serum albumin, all blood tests. If you have copies of your previous labs you could look for those and see if any are abnormal. Protein in the urine and low serum protein would be particularly related to the swelling. Liver function tests should also be done on blood. Please don't be bashful about asking for additional tests if these haven't been done, and the ones I mentioned previously, since you are getting somewhere with treatment now but continuing to have symptoms.
I had both of those tests done and they are normal.im thinking the reason for the swelling in my feet are due to the weight gain. I am 5 ft I was 128 pds I am noww223 pds .is this sick or isn't t and no dr has any idea why?